MAUDE Adverse Event Report: MICROVENTION, INC. HYDROFRAME 18 ADVANCED; EMBOLIZATION COIL

MICROVENTION, INC. HYDROFRAME 18 ADVANCED; EMBOLIZATION COIL
Model Number 7118-0931
Medical Device Problem Codes Separation Failure (2547); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/11/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device was not returned to the manufacturer for analysis.The root cause cannot be determined.The instructions for use (ifu) identifies premature or difficult coil detachment as potential complications associated with use of the device.
 
Event or Problem Description
It was reported that a left internal carotid aneurysm was being treated.When the tech was backflushing the coil, a 60 degree bend was made on the pusher wire distal to the detachment joint/detachment segment.The bend was straightened and a v-grip detachment controller was tested on the detachment area.The v-grip exhibited a green light.After placement of the coil, the implant would not detach.After 2 attempts, it was decided to remove the coil.The coil would not advance nor be removed, and the coil broke in the carotid.A 4mm snare was deployed to removed the coil.The patient is reported to be fine.

Brand Name
HYDROFRAME 18 ADVANCED
Common Device Name
EMBOLIZATION COIL
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise drive
aliso viejo CA 92656
MDR Report Key9177432
Report Number2032493-2019-00235
Device Sequence Number2830637
Product Code KRD
UDI-Device Identifier00816777023957
UDI-Public(01)00816777023957(11)171108(17)221031(10)1711081W6
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K100454
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date10/31/2022
Device Model Number7118-0931
Device Lot Number1711081W6
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/11/2019
Initial Report FDA Received Date10/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;